# SDR 97ZZZX4187

- Difficulty date: August 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4365T
- Make and model: Piper PA-32-260
- Aircraft serial: 327200019
- Engine: Lyc O540E4B5
- System (JASC): 7160 · Engine Air Intake System
- Part: Valve
- Part number: 651427
- Condition: Seal Missing
- Location: Carb Air Box
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEALING FELT ON AIR BOX VALVE MISSING FROM OUTER EDGES EXCEPT FOR A 1 INCH SECTION THAT WAS 'HANGING ON'. THE FELT MATERIAL IS SANDWICHED BETWEEN 2 METAL PLATES WITH SOME FELT PROTRUDING TO PROVIDE SEAL.  THE PROTRUDING PART WAS ALMOST ALL MISSING.  THE POTENTIAL DANGER COULD BLOCK OR RESTRICT FUEL FLOW IF LODGED ACROSS VENTURI.  IN THIS INSTANCE, MOST MATERIAL WAS GONE, SO NO PROBLEM EXCEPT FOR SEALING.
